MAUDE Adverse Event Report: STRYKER GMBH CANNULATED COMPRESSION SCREW; PLATE, FIXATION, BONE

STRYKER GMBH CANNULATED COMPRESSION SCREW; PLATE, FIXATION, BONE
Model Number 58-30422
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
Primary procedure, left scaphoid.It was reported that the twinfix screw completely seated.Once the handle was set for screw compression, no compression occurred.When extraction was attempted, an all-blue portion of the screw came out and the rest stayed in.It is unknown how much (or if all) of the blue portion broke.It is unknown exactly when the screw broke (i.E.During implantation or during attempted compression).Surgeon pinned around the screw to address the fracture.Surgery was completed successfully with a surgical delay of approximately 5-10 minutes.

Brand Name
CANNULATED COMPRESSION SCREW
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10573204
Report Number0008031020-2020-02262
Device Sequence Number3073744
Product Code HRS
UDI-Device Identifier04546540362124
UDI-Public04546540362124
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K013775
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number58-30422
Device Catalogue Number58-30422
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2020
Initial Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR